Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 5, 2010, 3:27 PM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 5, 2010, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
335
WGUS54 KLIX 052027
FFWLIX
LAC103-MSC045-109-052230-
/O.NEW.KLIX.FF.W.0009.100605T2027Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...
WEST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 530 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM PEARL
RIVER TO EDEN ISLE...MOVING SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3066 8939 3065 8953 3053 8954 3031 8964
3020 8958 3018 8960 3016 8959 3017 8975
3022 8978 3022 8986 3024 8987 3026 8996
3084 8960
$$
24/RR1 follow-up statement
694
WGUS74 KLIX 052123
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT SAT JUN 5 2010
LAC103-MSC045-109-052230-
/O.CON.KLIX.FF.W.0009.000000T0000Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEARL RIVER MS-HANCOCK MS-ST. TAMMANY LA-
423 PM CDT SAT JUN 5 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
WESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES...AND
SOUTHEASTERN ST. TAMMANY PARISH...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PICAYUNE TO EDEN ISLE...MOVING
SOUTHEAST AT 5 MPH.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY AND PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3078 8954 3066 8939 3065 8953 3053 8954
3031 8964 3020 8958 3018 8960 3016 8959
3017 8975 3022 8978 3023 8986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:26 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 5, 3:26 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CDT SAT JUN 5 2010 .SYNOPSIS... AN UPPER LOW MOVING ACROSS THE AREA TODAY WILL BECOME SHEARED OUT AND ABSORBED INTO JET THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DIMINISH AS THIS OCCURS. A WEAK TROUGH LEFT OVER THE AREA SUN WILL PROVIDE A FOCUS FOR CONTINUED DAYTIME SHOWERS AND THUNDERSTORMS. A RIDGE WILL BUILD OVER THE REGION ON MON AND REMAIN THROUGH THE WEEK BRINGING INCREASING TEMPERATURES. && .SHORT TERM...THE UPPER LOW OVER THE AREA TODAY WILL BECOME ABSORBED BY A TROUGH IN THE MID LATITUDE JET. MODELS CONTINUE TO REMAIN IN GOOD AGREEMENT WITH THE SPEED OF DEPARTURE AND A WEAK TROUGH LINGERING THROUGH THE AREA FOR SUN. THIS TROUGH WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON SUN ACROSS THE CWA. THESE ARE NOT EXPECTED TO AS WIDESPREAD AS THE PREVIOUS DAYS. THIS TROUGH IS SHOULD DIMINISH SAT NIGHT AS A RIDGE NOSES INTO THE AREA. BY MON MODELS INDICATE THE RIDGE DOMINATING AND BRINGING WARMER TEMPS. HIGHER TEMPS IN SOUTHERLY FLOW WILL CAUSE FOR AN ELEVATED HEAT INDEX. MON SHOULD SEE A HEAT INDEX OVER 100 DEGREES F. BFG .LONG TERM...MODELS ARE IN FAIR AGREEMENT THROUGH THE MAJORITY OF THE WEEK SHOWING A DOMINATING RIDGE WHICH WILL YIELD HIGHER THAN NORMAL TEMP IN CONJUNCTION WITH ELEVATED DEWPOINT TEMPS. THE END OF THE WEEK LOOKS TO BRING A REPRIEVE WITH MORE SHOWERS AND THUNDERSTORMS ARRIVING. ANY CONVECTION THAT OCCURS UNDER THE RIDGE WILL BE A RESULT OF THE SEA BREEZE. && .AVIATION... PATCHY AREAS OF MVFR CEILINGS CONTINUE THIS AFTERNOON WITH NUMEROUS THUNDERSTORMS OVER THE AREA. CONVECTION PEAKING IN COVERAGE THIS AFTERNOON SHOULD BECOME MORE ISOLATED THIS EVENING THEN TAPER OFF. PATCHY FOG OVERNIGHT WILL BRING SPOTTY MVFR CONDITIONS THROUGH THE EARLY MORNING HOURS. && .MARINE... THE PERSISTENT UPPER LEVEL TROUGH CENTERED OVER LOUISIANA AND MISSISSIPPI HAS TRIGGERED ANOTHER ACTIVE AFTERNOON WITH NUMEROUS THUNDERSTORMS OVER THE WATER. CONVECTIVE ACTIVITY SHOULD DISSIPATE THIS EVENING WITH MOSTLY QUIET CONDITIONS TONIGHT. SUNDAY SHOULD SEE MORE SCATTERED SHRA AND TSRA BUT OVERALL COVERAGE SHOULD BE LIGHTER THAN TODAY. AS WE HEAD INTO NEXT WEEK THINGS WILL REALLY BEGIN TO QUIET DOWN AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION LEAVING THE COASTAL WATERS RATHER RAIN FREE. AS FOR WINDS IT SHOULD BE ANOTHER BREEZY DAY TODAY. MODERATE ONSHORE FLOW WILL CONTINUE AND SMALL CRAFT SHOULD EXERCISE CAUTION BUT OVERALL WINDS WILL BE LIGHTER THAN YESTERDAY. SEAS WILL CONTINUE TO REMAIN BETWEEN 2-4 FT TODAY AND LIKELY DROP TO 2-3 FT TOMORROW AND MORE AROUND 2 FEET FOR MUCH OF NEXT WEEK. CAB/JER && .PRELIMINARY POINT TEMPS/POPS... MCB 72 93 77 96 / 20 40 10 20 BTR 72 95 75 96 / 30 40 10 20 ASD 76 93 77 95 / 30 50 10 20 MSY 74 92 75 94 / 30 50 10 20 GPT 77 91 77 94 / 30 50 10 20 PQL 75 91 76 94 / 30 50 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 5, 11:07 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CDT SAT JUN 5 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-061615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1107 AM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE BEGINNING TO DEVELOP AGAIN TODAY. ONE OR TWO ISOLATED STORMS COULD BE SEVERE WITH DAMAGING WINDS. MOST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 45 MPH...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS. MARINE HAZARDS... SMALL CRAFT WILL NEED TO EXERCISE CAUTION TODAY ACROSS ALL COASTAL AREAS...WITH SOUTHERLY WINDS OF 15 TO 20 KNOTS. IN ADDITION...SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY STRONG WIND GUSTS OVER 34 KNOTS AND VERY ROUGH SEAS. RIVER FLOODING... MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...WITH ISOLATED STORMS THE REMAINDER OF THE WEEK...MAINLY DURING THE AFTERNOON HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG WITH WIND GUSTS OF 40 TO 45 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. MARINE HAZARDS... SCATTERED THUNDERSTORMS SUNDAY MAY PRODUCE LOCALLY STRONG WIND GUSTS OVER 34 KNOTS AS WELL AS VERY ROUGH SEAS. HEAT... HIGH PRESSURE WILL BRING HOTTER WEATHER INTO THE AREA SUNDAY INTO THE MIDDLE OF THE WEEK. ALONG WITH SLIGHTLY HIGHER HUMIDITY...THIS WILL ALLOW HEAT INDICES TO NEAR 105 DEGREES WITH ISOLATED HIGHER READINGS DURING THE HEAT OF THE AFTERNOON SUNDAY THROUGH THURSDAY. RIVER FLOODING... THE MISSISSIPPI RIVER AT RED RIVER LANDING IS FORECAST TO FALL BELOW FLOOD STAGE ON TUESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 11:21 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1121 AM CDT SAT JUN 5 2010 LAZ038>040-049-050-057-058-MSZ071-051830- TANGIPAHOA-WASHINGTON-ST. TAMMANY-ASCENSION-LIVINGSTON-ST. JAMES- ST. JOHN THE BAPTIST-WALTHALL- INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA... FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE... GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...LUTCHER... GRAMERCY...LAPLACE...RESERVE...TYLERTOWN 1121 AM CDT SAT JUN 5 2010 A LINE OF THUNDERSTORMS HAS DEVELOPED IN A SW-NE ORIENTATION FROM AROUND ASCENSION TO WALTHALL PARISHES OVER THE LAST HOUR OR SO. INDIVIDUALS CELL ARE CAPABLE OF PRODUCING HEAVY RAIN...LOCALLY GUSTY WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 12:21 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 PM CDT SAT JUN 5 2010 LAZ034>040-047-048-050-MSZ069>071-051930- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-WEST BATON ROUGE-EAST BATON ROUGE- LIVINGSTON-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...DENHAM SPRINGS...WALKER...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN 1221 PM CDT SAT JUN 5 2010 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON FROM POINT COUPEE PARISH TO WALTHALL COUNTY. SOME OF THESE THUNDERSTORMS MAY BE STRONG WITH HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 1:14 PM CDT, 2 hours 13 minutes before
LAZ036>038-048-051915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 114 PM CDT SAT JUN 5 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST FELICIANA PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTH OF CLINTON...OR ABOUT OVER PRIDE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... DARLINGTON BY 150 PM... GREENSBURG BY 200 PM... EASLEYVILLE BY 205 PM... TANGIPAHOA AND 6 MILES SOUTHWEST OF KENTWOOD BY 215 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
Special weather statement, Jun 5, 2:42 PM CDT, 45 minutes before
LAZ038>040-052015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 242 PM CDT SAT JUN 5 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF COVINGTON...OR ABOUT 4 MILES SOUTH OF FOLSOM...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FOLSOM...ENON AND FRANKLINTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 5, 2:59 PM CDT, 28 minutes before
LAZ038-040-052100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT SAT JUN 5 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF MANDEVILLE...OR ABOUT 11 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MADISONVILLE...COVINGTON AND ABITA SPRINGS THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 5, 3:08 PM CDT, 19 minutes before
LAZ057>059-052045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 308 PM CDT SAT JUN 5 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. JAMES PARISH...LAFOURCHE PARISH... AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF THIBODAUX...OR ABOUT 13 MILES SOUTH OF LUTCHER...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LUTCHER... GRAMERCY...GARYVILLE AND EDGARD THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:55 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
| Jun 5, 4:58 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 62 min |
| Jun 5, 1:37 PM CDT | Special Marine Warning | LIX | 53 min | |
| Jun 5, 1:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jun 5, 2:06 PM CDT | Special Marine Warning | LIX | 24 min | |
| Jun 5, 2:13 PM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 21 min |
| Jun 5, 2:18 PM CDT | Special Marine Warning | LIX | 27 min | |
| Jun 5, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 25 min |
| Jun 5, 2:30 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jun 5, 2:31 PM CDT | Special Marine Warning | LIX | 44 min | |
| Jun 5, 2:44 PM CDT | Tornado Warning | LIX | Plaquemines | 31 min |
| Jun 5, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 23 min |
| Jun 5, 3:01 PM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 5, 3:02 PM CDT | Special Marine Warning | LIX | 43 min | |
| Jun 5, 3:02 PM CDT | Special Marine Warning | LIX | 28 min | |
| Jun 5, 3:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Jun 5, 3:43 PM CDT | Special Marine Warning | LIX | 47 min | |
| Jun 5, 4:46 PM CDT | Special Marine Warning | LIX | 29 min | |
| Jun 5, 5:03 PM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 5, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 5, 6:33 PM CDT | Special Marine Warning | LIX | 57 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.